Alert archive / Virginia / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 24, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Apr 8, 2020, 4:22 PM EDT for 5 counties in Virginia; Mercer County, Monroe County, West Virginia. It was in force for 23 min. 9 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 8, 2020, 4:22 PM EDT (20:22 UTC)
- Expired
- Apr 8, 2020, 4:45 PM EDT
- In force
- 23 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Bland County, VA, Craig County, VA, Giles County, VA, Montgomery County, VA, Pulaski County, VA, Mercer County, WV, Monroe County, WV
The radar
The Roanoke radar (KFCX), 49 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 8, 4:23 PM EDT | HAIL 0.5 | Narrows, VA | HALF INCH SIZE HAIL REPORTED IN NARROWS. |
| Apr 8, 4:27 PM EDT | HAIL 1 | Narrows, VA | QUARTER SIZE HAIL IN NARROWS. |
| Apr 8, 4:27 PM EDT | HAIL 1.5 | 1 N Rich Creek, VA | HAIL THE SIZE OF SILVER DOLLAR IN RICH CREEK. TIME ESTIMATED FROM RADAR. |
| Apr 8, 4:37 PM EDT | HAIL 0.25 | 2 Ene Bane, VA | PEA SIZE HAIL COVERING THE GROUND. |
| Apr 8, 4:37 PM EDT | HAIL 1 | 4 Ese Peterstown, VA | QUARTER SIZE HAIL REPORTED NEAR RIPPLEMEAD. |
| Apr 8, 4:40 PM EDT | TSTM WND GST 84 | 1 E Mountain Lake, VA | |
| Apr 8, 4:40 PM EDT | HAIL 0.7 | Pembroke, VA | PEA TO DIME SIZE HAIL ON SMITH STREET IN PEMBROKE. |
| Apr 8, 4:45 PM EDT | TSTM WND DMG | 3 Wnw Fairlawn, VA | LARGE TREES DOWN, SOME SNAPPED OFF 25 TO 30 UP. |
| Apr 8, 4:45 PM EDT | HAIL 0.25 | 1.3 Nne Pembroke, VA | PEA SIZE HAIL IN PEMBROKE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 8, 1:10 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 8.4 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 151 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 989 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- -37 m²/s²
- 0-3 km storm-relative helicity
- -20 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.2
The text
As transmitted.
715
WUUS51 KRNK 082022
SVRRNK
VAC021-045-071-121-155-WVC055-063-082045-
/O.NEW.KRNK.SV.W.0024.200408T2022Z-200408T2045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service BLACKSBURG VA
422 PM EDT Wed Apr 8 2020
The National Weather Service in BLACKSBURG has issued a
* Severe Thunderstorm Warning for...
Northern Pulaski County in southwestern Virginia...
Giles County in southwestern Virginia...
Southwestern Craig County in southwestern Virginia...
Northeastern Bland County in southwestern Virginia...
Northwestern Montgomery County in southwestern Virginia...
Southeastern Mercer County in southeastern West Virginia...
Southwestern Monroe County in southeastern West Virginia...
* Until 445 PM EDT.
* At 422 PM EDT, severe thunderstorms were located along a line
extending from near Wayside to near Elgood to near Kegley, moving
southeast at 50 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Blacksburg...
Princeton...
Pearisburg...
Narrows...
Pembroke...
Peterstown...
and Newport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds, as well as
deadly cloud to ground lightning. For your safety, move to an
interior room on the lowest floor of a sturdy building. Stay away
from windows.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
&&
LAT...LON 3741 8025 3717 8056 3711 8092 3735 8117
3739 8086 3758 8057
TIME...MOT...LOC 2022Z 310DEG 42KT 3760 8064 3743 8091 3743 8116
HAIL...1.25IN
WIND...60MPH
$$
DS1 follow-up statement
522
WWUS51 KRNK 082037
SVSRNK
Severe Weather Statement
National Weather Service BLACKSBURG VA
437 PM EDT Wed Apr 8 2020
VAC021-WVC055-082046-
/O.CAN.KRNK.SV.W.0024.000000T0000Z-200408T2045Z/
Bland VA-Mercer WV-
437 PM EDT Wed Apr 8 2020
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BLAND AND
SOUTHEASTERN MERCER COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
southwestern and west central Virginia...and southeastern West
Virginia.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
LAT...LON 3730 8093 3735 8085 3737 8087 3739 8086
3743 8072 3755 8060 3741 8025 3717 8056
3713 8082 3717 8088 3719 8087 3719 8088
3718 8089 3724 8096
TIME...MOT...LOC 2036Z 305DEG 52KT 3744 8062 3738 8063 3733 8069 3727
8090
$$
VAC045-071-121-155-WVC063-082045-
/O.CON.KRNK.SV.W.0024.000000T0000Z-200408T2045Z/
Pulaski VA-Giles VA-Craig VA-Montgomery VA-Monroe WV-
437 PM EDT Wed Apr 8 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR NORTHERN PULASKI...GILES...SOUTHWESTERN CRAIG...NORTHWESTERN
MONTGOMERY AND SOUTH CENTRAL MONROE COUNTIES...
At 436 PM EDT, severe thunderstorms were located along a line
extending from near Interior to near Cascades to near Pearisburg to
Chapel, moving southeast at 60 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Blacksburg...
Pearisburg...
Narrows...
Pembroke...
Peterstown...
Newport...
and Sinking Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms are producing large hail. SEEK SHELTER NOW inside a
sturdy structure and stay away from windows.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
&&
LAT...LON 3730 8093 3735 8085 3737 8087 3739 8086
3743 8072 3755 8060 3741 8025 3717 8056
3713 8082 3717 8088 3719 8087 3719 8088
3718 8089 3724 8096
TIME...MOT...LOC 2036Z 305DEG 52KT 3744 8062 3738 8063 3733 8069 3727
8090
HAIL...1.25IN
WIND...60MPH
$$
DSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 8, 3:21 PM EDT, 1 hour 1 minute earlier.
Area forecast discussion, Apr 8, 3:21 PM EDT, 1 hour 1 minute before
Area Forecast Discussion National Weather Service Blacksburg VA 321 PM EDT Wed Apr 8 2020 .SYNOPSIS... A strong cold front will over the upper Mid-West will move southeast across the Ohio Valley tonight, then across the Mid Atlantic Region Thursday. Scattered showers and thunderstorms will precede the front. Behind the front, look for strong and gusty northwest winds and much colder temperatures. && .NEAR TERM /THROUGH THURSDAY/... As of 300 PM EDT Wednesday... Severe thunderstorm Watch #087 is in effect until 8PM for the Roanoke/New River/and Greenbrier Valleys. Scattered thunderstorms are developing ahead of a southward- advancing cold front from northern KY into central WV. Heating ahead of the boundary has allowed instability to increase, resulting in MLCAPE from 500-1500 J/kg in a corridor from southwestern Virginia northwest into southern West Virginia. Modestly steep midlevel lapse rates around 7-7.5 C/km and strong vertical shear, resulting in long, straight hodographs, will favor supercells capable of large hail. Furthermore, steepening low level lapse rates could increase potential for damaging wind gusts. This convection will track east/southeast through broad northwesterly flow regime, and may spread to the VA/NC border by sunset. After sunset expect this activity to wane with lull in the precipitation threat after from 10 PM to 2AM... then ramping back up again late tonight. A strong cold front will cross overhead on Thursday morning. A line of showers and thunderstorms will precede the frontal boundary and could pose a marginal risk of severe weather due to damaging winds. Behind the front, winds will sharply increase from the northwest, and confidence is growing that a wind advisory may be needed for Thursday afternoon and Thursday night along the Blue Ridge. For now, the wind threat is highlighted in the HWO. Temperatures tonight will be quite mild with many areas remaining in the 60s for lows, except where any thunderstorm outflow or rain occurs which could allow temperatures to drop into the 50s. A brief spike in temperature back into the 70s may occur Thursday once the morning thunderstorms clear, but all indications point to steady or falling temperatures in the mountains with morning temperatures in the 50s/60s mountains, falling into the upper 40s by the end of the day. && .SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/... As of 200 PM EDT Wednesday... Flow between a large vertically stacked closed low moving through New England and a large high pushing in from the mid Mississippi valley will bring string gusty winds and much colder air into the Appalachians and central mid Atlantic region into the weekend. Expect winds will be gusting over 45 mph Thursday night into Friday especially at the higher elevations west of the Blue Ridge. A secondary surge of cold air will arrive as the upper vorticity axis pushes through Thursday night and this will squeeze out moisture in upslope snow showers west of the Ridge with some accumulation possible. Snow showers will dissipate Friday morning but the gust conditions will continue into Friday night. With the surface high centered over the region and low amplitude ridging aloft expect quiet weather for Saturday. Highs Saturday will be running about 10 degrees below normal with mi/upper 50s east of the Blue Ridge, 40s to the west. Some moderation for Saturday will boost temperatures into the lower 60s east, mid/upper 50s west. Looks like potential for frost east of the Ridge Friday night where winds can diminish in the low spots. && .LONG TERM /SUNDAY THROUGH TUESDAY/... As of 200 PM EDT Wednesday... Closed low over the southwestern US will open up with energy ejecting out and moving into the middle Atlantic region by Sunday. This is a very dynamic system with the main surface low passing to our west as it moves northward into the Great Lakes region. Current guidance indicates the best threat for severe weather will be off to our south. However, with this much energy in play the system bears watching to see if the low level jet can advect more unstable air into the region and bring the severe threat into our neck of the woods. Any way you slice it, Sunday looks wet with unsettled conditions continuing through the first part of next week. && .AVIATION /19Z WEDNESDAY THROUGH MONDAY/... As of 1145 AM EDT Wednesday... Weak outflow boundary bisects the forecast area from BLF-GSO. This boundary is expected to be the focus for scattered showers and thunderstorms this afternoon and evening. Winds aloft are out of the west northwest. Cell movement for any deep convection is expected to be to the east-southeast at 30 kts. Isolated severe storms are possible with wind gusts 40-50kts. All thunderstorms which develop will likely contain at least small hail. The more robust cores may contain hail stones up to an inch in diameter. MVFR ceilings are favored across the mountains with VFR cloud bases east of the Blue Ridge. Thunderstorms will produce localized IFR. IFR cigs are also possible along the ridge crests tonight especially along the western slopes vcnty of KBLF. Overnight, a new squall line is expected to reach the area from the west, but most likely after 06Z. Forecast confidence = moderate. Extended Aviation Discussion... A strong cold front crosses the area Thursday morning with widespread MVFR conditions due to clouds and precipitation. Winds will be strong and gusty behind the front Thursday night. Colder high pressure builds into the area on Friday. In general winds will be diminishing and ceilings will improve to VFR except some lingering MVFR in the mountains. Another system may bring rain our way later Saturday with sub- VFR ceilings, though at the moment confidence is low. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...None. NC...None. WV...None. && SYNOPSIS...PM NEAR TERM...PM SHORT TERM...MBS LONG TERM...MBS AVIATION...PM
Hazardous weather outlook, Apr 8, 4:21 PM EDT, 1 minute before
Hazardous Weather Outlook National Weather Service Blacksburg VA 421 PM EDT Wed Apr 8 2020 NCZ001>006-018>020-VAZ007-009>018-022-032-033-043-044-058-WVZ042>044- 507-508-091000- Ashe-Alleghany NC-Surry-Stokes-Rockingham-Caswell-Watauga-Wilkes- Yadkin-Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-Montgomery-Grayson- Carroll-Floyd-Craig-Roanoke-Patrick-Franklin-Henry-Pittsylvania- Halifax-Mercer-Summers-Monroe-Eastern Greenbrier-Western Greenbrier- 421 PM EDT Wed Apr 8 2020 ...SEVERE THUNDERSTORM WATCH 87 IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for north central North Carolina, northwest North Carolina, south central Virginia, southwest Virginia, west central Virginia and southeast West Virginia. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Showers and thunderstorms are expected early Thursday morning. A few of these storms could become strong to severe with damaging wind gusts being the main concern. In addition, strong and gusty northwest winds are expected to develop across the area Thursday afternoon/evening and then continue into Friday morning. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. VAZ019-020-023-024-034-035-045>047-059-091000- Alleghany VA-Bath-Botetourt-Rockbridge-Bedford-Amherst-Campbell- Appomattox-Buckingham-Charlotte- 421 PM EDT Wed Apr 8 2020 This Hazardous Weather Outlook is for central Virginia, south central Virginia and west central Virginia. .DAY ONE...Tonight. There is a slight risk for severe thunderstorms this evening. Strong wind gusts and large hail would be the main concern. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Showers and thunderstorms are expected Thursday morning. A few of these storms could become strong to severe with damaging wind gusts being the main concern. In addition, strong and gusty northwest winds are expected to develop across the area Thursday afternoon/evening and then continue into Friday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed.
In the hours before
Local storm report, Apr 8, 10:23 AM EDT, 5 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1023 AM EDT WED APR 8 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 PM HAIL 6 NNE YOST 38.13N 79.50W
04/07/2020 E0.70 INCH BATH VA PUBLIC
TIME ESTIMATED FROM RADAR.
&&
VFJSpecial weather statement, Apr 8, 10:49 AM EDT, 5 hours 33 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
1049 AM EDT Wed Apr 8 2020
VAZ018>020-023-024-WVZ043-044-507-508-081515-
Botetourt-Bath-Craig-Rockbridge-Alleghany-Western
Greenbrier-Summers-Eastern Greenbrier-Monroe-
1049 AM EDT Wed Apr 8 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT
ALLEGHANY COUNTY IN WEST CENTRAL VIRGINIA...CRAIG COUNTY IN
SOUTHWESTERN VIRGINIA...ROCKBRIDGE...BATH AND BOTETOURT COUNTIES IN
WEST CENTRAL VIRGINIA...GREENBRIER...SUMMERS AND MONROE COUNTIES IN
SOUTHEASTERN WEST VIRGINIA...THE CITY OF COVINGTON...THE CITY OF
BUENA VISTA AND THE CITY OF LEXINGTON...
At 1047 AM EDT, radar indicated strong thunderstorms were located
along a line extending from near Nimrod Hall to Pipestem. Movement
was southeast at 50 mph.
Gusty winds and isolated flooding problems in low areas are possible
with these storms.
Locations impacted include...
Alleghany...
Lexington...
Buena Vista...
Covington...
Clifton Forge...
Lewisburg...
and Hinton.
LAT...LON 3805 8026 3806 7996 3823 7985 3786 7914
3745 7959 3748 7968 3741 7981 3731 7985
3742 8007 3732 8043 3748 8051 3738 8076
3759 8109 3772 8097 3768 8088 3782 8094
3787 8075 3810 8088 3808 8071 3827 8044
TIME...MOT...LOC 1447Z 298DEG 41KT 3796 7969 3754 8094
RRLocal storm report, Apr 8, 11:41 AM EDT, 4 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1141 AM EDT WED APR 8 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 AM TSTM WND DMG 1 WSW TOGA 37.49N 78.64W
04/08/2020 BUCKINGHAM VA 911 CALL CENTER
A LINE OF SHOWERS AND THUNDERSTORMS WITH
STRONG WINDS BLEW A TREE DOWN ON PEARSON
DRIVE.
&&
RRLocal storm report, Apr 8, 3:42 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
342 PM EDT WED APR 8 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM HAIL 1 NW LINDSIDE 37.46N 80.68W
04/08/2020 E1.00 INCH MONROE WV PUBLIC
&&
11Local storm report, Apr 8, 4:07 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
407 PM EDT WED APR 8 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM HAIL 4 W MC DONALDS MILL 37.30N 80.35W
04/08/2020 E0.70 INCH MONTGOMERY VA PUBLIC
&&
11Special weather statement, Apr 8, 4:07 PM EDT, 15 minutes before
Special Weather Statement National Weather Service BLACKSBURG VA 407 PM EDT Wed Apr 8 2020 VAZ014-017-032-033-043-044-082045- Henry-Franklin-Patrick-Floyd-Montgomery-Pittsylvania- 407 PM EDT Wed Apr 8 2020 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL FLOYD...SOUTHWESTERN PITTSYLVANIA...NORTHERN HENRY... NORTHEASTERN PATRICK...SOUTHERN FRANKLIN AND SOUTH CENTRAL MONTGOMERY COUNTIES... At 406 PM EDT, a cluster of strong thunderstorm were located from Floyd to Ferrum to Oak Level, moving east at 35 mph. Wind gusts up to 50 mph and nickel size hail are possible with this storm. Locations impacted include... Rocky Mount... Floyd... Pilot... Ferrum... Axton... Callands... and Bassett. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 3693 8051 3706 8039 3694 7948 3662 7960 TIME...MOT...LOC 2006Z 285DEG 32KT 3690 8002 BMG
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 9:09 PM EDT | Severe Thunderstorm Warning | RNK | Bath, Rockbridge | 66 min |
| Apr 7, 10:16 PM EDT | Severe Thunderstorm Warning | RNK | Rockbridge | 22 min |
| Apr 7, 10:41 PM EDT | Special Weather Statement | RNK | Amherst | 49 min |
| Apr 7, 11:17 PM EDT | Special Weather Statement | RNK | Buckingham | 58 min |
| Apr 8, 5:38 AM EDT | Severe Thunderstorm Warning | RNK | Bath, Rockbridge | 41 min |
| Apr 8, 6:15 AM EDT | Severe Thunderstorm Warning | RNK | Amherst, Bedford, Botetourt, Rockbridge, City of Buena Vista, City of Lexington and 1 more | 60 min |
| Apr 8, 6:36 AM EDT | Severe Thunderstorm Warning | RNK | Appomattox, Buckingham, Campbell | 54 min |
| Apr 8, 10:49 AM EDT | Special Weather Statement | RNK | Alleghany, Bath, Botetourt, Craig, Rockbridge, City of Buena Vista and 2 more | 26 min |
| Apr 8, 3:09 PM EDT | Severe Thunderstorm Warning | RNK | Craig, Giles, Montgomery, Pulaski, City of Radford | 66 min |
| Apr 8, 3:37 PM EDT | Tornado Warning | RNK | Craig, Giles, Montgomery, Roanoke | 18 min |
| Apr 8, 3:50 PM EDT | Severe Thunderstorm Warning | RNK | Giles | 40 min |
| Apr 8, 4:02 PM EDT | Severe Thunderstorm Warning | RNK | Floyd, Franklin, Montgomery, Roanoke, City of Roanoke, City of Salem | 58 min |
| Apr 8, 4:07 PM EDT | Special Weather Statement | RNK | Floyd, Franklin | 38 min |
| Apr 8, 4:39 PM EDT | Special Weather Statement | RNK | Franklin | 51 min |
| Apr 8, 4:42 PM EDT | Severe Thunderstorm Warning | RNK | Craig, Floyd, Giles, Montgomery, Pulaski, Roanoke and 1 more | 33 min |
| Apr 8, 4:45 PM EDT | Special Weather Statement | RNK | City of Danville | 45 min |
| Apr 8, 4:46 PM EDT | Special Weather Statement | RNK | Tazewell | 29 min |
| Apr 8, 4:55 PM EDT | Severe Thunderstorm Warning | RNK | Franklin, Pittsylvania | 48 min |
| Apr 8, 4:58 PM EDT | Special Weather Statement | RNK | Franklin | 47 min |
| Apr 8, 5:07 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Floyd, Franklin, Henry, Montgomery, Patrick and 1 more | 23 min |
| Apr 8, 5:16 PM EDT | Special Weather Statement | RNK | City of Danville | 44 min |
| Apr 8, 5:28 PM EDT | Severe Thunderstorm Warning | RNK | Franklin, Henry, Patrick, City of Martinsville | 32 min |
| Apr 8, 5:30 PM EDT | Severe Thunderstorm Warning | RNK | Halifax, Pittsylvania | 46 min |
| Apr 8, 5:34 PM EDT | Special Weather Statement | RNK | Carroll, Smyth, Wythe | 26 min |
| Apr 8, 5:37 PM EDT | Severe Thunderstorm Warning | RNK | Halifax | 23 min |
| Apr 8, 5:48 PM EDT | Severe Thunderstorm Warning | RNK | Bland, Carroll, Grayson, Smyth, Tazewell, Wythe | 42 min |
| Apr 8, 5:59 PM EDT | Severe Thunderstorm Warning | RNK | Henry, Pittsylvania, City of Danville | 46 min |
| Apr 8, 6:01 PM EDT | Special Weather Statement | RNK | Pittsylvania | 29 min |
| Apr 8, 6:01 PM EDT | Severe Thunderstorm Warning | RNK | Charlotte, Halifax, Pittsylvania | 59 min |
| Apr 8, 6:14 PM EDT | Severe Thunderstorm Warning | RNK | Pittsylvania | 31 min |
| Apr 8, 6:29 PM EDT | Special Weather Statement | RNK | Grayson | 31 min |
| Apr 8, 6:43 PM EDT | Severe Thunderstorm Warning | RNK | Halifax, Pittsylvania | 32 min |
| Apr 8, 4:50 AM EDT | Special Weather Statement | RNK | Greenbrier | 55 min |
| Apr 8, 10:11 AM EDT | Special Weather Statement | RNK | Greenbrier, Summers | 34 min |
| Apr 8, 2:18 PM EDT | Severe Thunderstorm Warning | RNK | Monroe, Summers | 57 min |
| Apr 8, 4:33 PM EDT | Special Weather Statement | RNK | Mercer | 12 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2020Severe Thunderstorm Warnings in West Virginia, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.